New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

smellymelly
New Member


Date Joined Jan 2007
Total Posts : 2
   Posted 1/20/2007 6:13 PM (GMT -6)   
Hi All
 
I am new here, my name is Mel, I am 27 and I live in Wilts with my fantastic Fiance and my 3 y/o son.  I work part time in Admin and make cards as a hobby.  I was diagnosed in Nov 2005 following a mini stroke and have recently started injecting with Copaxone.
 
I really hope you all dont mind but I have a question and I would be very grateful to get any advice you may have:
 
My question is regarding Copaxone - I started at the end of Dec and everything started really well I am not at all phased by needles (good job too!) and ther was no pain, irritation etc however in the last week I have started getting lumps under the skin, redness and the itching is driving me absolutely nuts!!!!!  Yesterday all 8 sites were really itching so much that I had to soak in a luke warm bath to soothe it!!!  I shower everyday and mosturise with normal mosturising lotion straight after, then I do my jabs in the evening at 8ish, does anyone know if I am doing something wrong as my nurse told me that there may be lumps and redness but didn't mention itching!!
 
Any suggestions that you have would be fab, I actually feel a little silly as its not like I am in pain or anything it is just driving me potty!!!
 
Thanks all - Mel xxx

rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 1/20/2007 6:48 PM (GMT -6)   
Hey Mel!

I'm so glad u found us. Sorry to hear of u'r dx, but it does sound as if u'r doing great and adjusting well to everything. I'm not dx'd so can't give u any info on Copaxone, but i'm sure others will be along soon to offer help. I hope we'll get a chance to get to know u better in time. We have live chats on Monday's at 6:00 pm (cst), maybe u can join in sometime. It's a great way to get to know everyone better and to get answers to questions in real time. Again, welcome to the board!
rhonda
Co-Moderator, MS Forum
 
*~*Sometimes the Lord calms the storm. Sometimes He lets the storm rage and calms His child.*~*


Kimber
Veteran Member


Date Joined Jun 2005
Total Posts : 1852
   Posted 1/20/2007 9:57 PM (GMT -6)   
Hi Mel,
 
    It's wonderful to meet you and please make yourself at home here!  Itching, along with redness and lumps can be common side effects to Copaxone.  Usually these kind of side effects go away on their own, but if it becomes intolerable or you develop something like hives make sure you contact your doctor. 
 
    There are a few things you could try.  If you haven't called Shared Solutions already it might be worth a try to make sure you doing everything correctly.  If you are using an autoinjector sometimes the depth needs to be adjusted depending on the place and the person.  Try icing the injection site before and after to see if that reduces the itching and redness.  Heat might also work if the ice doesn't.  An anti-itch ointment might help since your itching seems to be a prolonged issue and if over the counter stuff doesn't work, you could ask your doctor about a stronger prescription version. 
 
    A couple of other suggestions is to inject at room temperature.  I usually take it out of the refrigerator about 15 minutes prior to injection.  And, make sure the alcohol on the skin is completely dry before you inject. 
 
    Best of luck, and I hope your itching resolves soon!  Please let us know how things go.
 
Co-moderator for Multiple Sclerosis
 
Allow Healing Well to continue to help others, clink link for details

smellymelly
New Member


Date Joined Jan 2007
Total Posts : 2
   Posted 1/21/2007 4:44 AM (GMT -6)   

Ahhh Thanks you guys!

Thank you for your advice it has been really helpful,  I really try my hardest not to scratch, I think that is inbulit in me since having chicken pox when I was young, I know that it canmake it alot worse and I dont want to make my self bleed!!!

I dont use the Auto inject, I have had to inject myself before with Heperin so I am really not bothered by it all, I tend to also get a jab out in the morning and then take it at night, my ms nurse recommened this way as I am at work most of the day and by then it would be a nice temp to use!

I will be seekin help form my nurse to see if she can recommend a lotion for the itching

Once again thank you for your help and I am feeling better about it all now, dont worry I shan't be letting this discourage me from usin the drug, in me eyes I have a young family and I really want to give myself the best chance at a 'normal' life!!!!

Many thanks - Mel xxx

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 21, 2017 7:02 PM (GMT -6)
There are a total of 2,885,348 posts in 316,589 threads.
View Active Threads


Who's Online
This forum has 157708 registered members. Please welcome our newest member, Knightfour.
403 Guest(s), 7 Registered Member(s) are currently online.  Details
73monte, Mr.Scott, Knightfour, Purrrsiankitty, Girlie, Tall Allen, mcloud


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer